Jump to content
CrazyBoards.org

Remeron and Seroquel


Recommended Posts

I'm an occasional lurker but I guess for my first post: hi, I'm new. :) To the point...

 

I have bipolar type I. I take a relatively low (150 mg) dose of Seroquel as a mood stabilizer and sleep aid. Without it I sleep 2-3 hours a night, on a good day, but with it I often hit 12-14 hours. Control of my depression and anxiety symptoms is more elusive. Most SSRIs and SNRIs I've been on have almost completely negated any benefit from Seroquel. I'm having compliance issues with Seroquel simply because the sleep pattern it puts me in isn't sustainable. My pdoc has prescribed me a low (15 mg) dose of Remeron because I've been reporting depression, anxiety, and insomnia (I did not neglect to note the aforementioned compliance issues).

 

I haven't started it yet but after doing some research I am a bit apprehensive; this is a relatively new doctor for me, so I'm not exactly swelling with confidence. I've read that at lower doses mirtazapine, like the quetiapine, is actually more sedating, but I've been on antidepressants that warned of somnolence before and which had quite the opposite effect. Might Remeron counteract the zombification effects of Seroquel, or am I looking forward to a few weeks (or more) of being a vegetable? Has anyone had any experience with a similar combination?

 

Thanks for any help.

Link to comment
Share on other sites

Well my combo is I guess somewhat a little similar. I take trazodone and seroquel and klonopin for sleep. Remeron should really help you with the sleep along with seroquel. I usually get 12 hours give or take a few regularly too. Without it my sleep gets so messed up so fast. Ugh!

I'm a little confused as to what problems or symptoms you are having though. You said you told your pdoc you were having insomnia but you get 12-14 hours of sleep and hope remeron will fix the "zombification" effects of seroquel? I believe I could help you out more if I knew more about what you are exactly experiencing. And sorry I could have misread too. I can do that at times so maybe I missed something.

Link to comment
Share on other sites

Sorry if I wasn't clear on that. I get 12ish hours of sleep if I take my Seroquel. Sleeping that much is not always feasible, and I wind up skipping a dose half the time. I'd previously been given SSRIs to treat my depression/anxiety symptoms and they counteracted Seroquel, but the impression I get is that Remeron will not do this, which is my concern. Seroquel really calms down my racing thoughts and restlessness, which is great, but I just can't sleep like that, so the goal has been to find a balance between the two extremes of sleep while still benefiting from the Seroquel that way.

 

Hope that clarifies things. Thanks for the feedback. :)

Edited by trunkle
Link to comment
Share on other sites

Oh OK! Makes perfect sense now. Thanks! :)

 

That's a hard one to balance I know! I wish I could get by on less sleep too! But at the same time I'm afraid if I don't take it I wont sleep at all. So I've kind of just planned my life around sleeping that much. I know this wont work for many people at all though. So I totally get where you are coming from.

 

Remeron is a "make you sleepy and sleep well" antidepressant for most people. So it is very likely that it wont really counteract the seroquel at all.

 

Here's the tricky part: SSRI's can cause mania or rapid cycling symptoms for some people. It seems like you know this and that it does in fact negate the helpfulness of the seroquel for you. That's got to be really frustrating!

 

Have you ever tried taking a larger dose of seroquel? Larger doses tend to be less sedating to some people. That may be something to ask your pdoc about.

 

Otherwise, I have heard many people sing the praises of depakote (a mood stabilizer) and it helping rapid cycling especially. So if seroquel is out of the picture, you could ask your pdoc about depakote if you wanted.

 

OR, there's even the possibility that you could take something like provigil to help you feel more alert and awake during the day. Although you may run a risk for mania with provigil (it made me manic...yikes!). But it is something to maybe inquire about with your pdoc's help.

 

I hope that helps some. I wish I could say, "Hey if you take X and Y with the seroquel you will get all its benefits without that extra sleeping!" If it were only that easy, right? But hey, if you do find that solution let me know! :)

Link to comment
Share on other sites

  • 1 month later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...